When I was having my Testosterone tested (108 ng/dL by the way) my blood test reveled a high red blood cell count, 5.90. Just a little high since normal is 4.10 to 5.65. Could this be caused by untreated sleep apnea? I didn't notice the high RBC count so I didn't ask my doctor about it. And next visit I plan to mention my sleep apnea problem. It only happens when I sleep on my back, so I try to sleep on my side, but I have severe pain, so I toss all night long. When I am on my back I will awaken, gasping for air, fall asleep and within minutes it happens again. My wife hears me gasping a lot during the night, even when I don't notice.
It's known that sleep apnea can thicken your blood. There are even studies suggesting that you can be at a higher risk for stroke because of this. Treat the sleep apnea first, since that's potentially more life-threatening. Then have your blood count checked again. Talk to your medical doctor about these issues.
Why were you checking your testosterone in the first place?
My Testosterone was checked because I had a very low sex drive, was depressed, very tired all the time, falling asleep right after a meal and I was gaining weight when I was eating so very little. I read a Testosterone Brochure in my doctors office and it had listed all these symptoms. If I remember right I think that's what made me ask. My biggest concern is a lower bone density; Since my fibula was removed and cut in half then two holes were cut into my pelvic bone to use as bone grafting of the missing 10 cm of femur bone just above the knee. This "femur" bone is still filling in. So if I have a lower bone density this weakest part of my leg could break... And I was told by my surgeon that if I was to break this bone I would loose my leg above the knee.
I do also have a poor memory both short and long term, and this too has started since the accident although no brain nor skull injuries were detected. I am guessing another side effect of my pain meds.
Thank you for your advice Dr Park.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.